TITLE

A minimax formula for principal eigenvalues and application to an antimaximum principle

AUTHOR(S)
Godoy, T.; Gossez, J.-P.; Paczka, S.
PUB. DATE
September 2004
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2004, Vol. 21 Issue 1, p85
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A minimax formula for the principal eigenvalue of a nonselfadjoint elliptic problem was established in [17]. In this paper we extend this formula to the case where an indefinite weight is present. An application is given to the study of the uniformity of the antimaximum principle.
ACCESSION #
13918442

 

Related Articles

  • Lieb�Thirring Inequalities for Schr�dinger Operators with Complex-valued Potentials. Frank, Rupert L.; Laptev, Ari; Lieb, Elliott H.; Seiringer, Robert // Letters in Mathematical Physics;Sep2006, Vol. 77 Issue 3, p309 

    Inequalities are derived for power sums of the real part and the modulus of the eigenvalues of a Schr�dinger operator with a complex-valued potential.

  • Closed form solution and numerical analysis for Eshelby's elliptic inclusion in plane elasticity. Chen, Yi-zhou // Applied Mathematics & Mechanics;Jul2014, Vol. 35 Issue 7, p863 

    This paper presents a closed form solution and numerical analysis for Eshelby's elliptic inclusion in an infinite plate. The complex variable method and the conformal mapping technique are used. The continuity conditions for the traction and displacement along the interface in the physical plane...

  • Preconditioning Cubic Spline Collocation Methods for a Cou- pled Elliptic Equation.  // Kyungpook Mathematical Journal;Sep2010, Vol. 50 Issue 3, p419 

    No abstract available.

  • On the properties of solutions of nonlinear elliptic inequalities containing terms with lower order derivatives. Kon'kov, A. // Doklady Mathematics;Feb2012, Vol. 85 Issue 1, p51 

    The article discusses the solutions of the inequalities of nonlinear elliptic function which contain terms with lower order derivatives. It says that the nonnegative function can be a solution of inequality when any nonnegative solution is zero. It mentions that the condition b(x) &x#2A7D; Axk,...

  • Matrix Fourth-Complex Variables. Dimiev, Stancho; Marinov, Marin S.; Stoev, Peter // AIP Conference Proceedings;11/17/2009, Vol. 1184 Issue 1, p187 

    In the paper we consider quasi-cyclic hyper-complex variables which are naturally related to the partial differential equations with complex variables. In fact, we develop a matrix 4×4 generalization of the classical bicomplex numbers [1], [2]. We recall that a matrix 2×2 isomorphic type...

  • CASCADIC MULTIGRID FOR FINITE VOLUME METHODS FOR ELLIPTIC PROBLEMS. Zhong-ci Shi; Xue-jun Xu; Hong-ying Man // Journal of Computational Mathematics;Nov2004, Vol. 22 Issue 6, p905 

    In this paper, some effective cascadic multigrid methods are proposed for solving the large scale syrametric or nonsymmetric algebraic systems arising from the finite volume methods for second order elliptic problems. It is shown that these algorithms are optimal in both accuracy and...

  • PENALIZATION OF DIRICHLET OPTIMAL CONTROL PROBLEMS. Casas, Eduardo; Mateos, Mariano; Raymond, Jean-Pierre // ESAIM: Control, Optimisation & Calculus of Variations;Oct2009, Vol. 15 Issue 4, p782 

    We apply Robin penalization to Dirichlet optimal control problems governed by semilinear elliptic equations. Error estimates in terms of the penalization parameter are stated. The results are compared with some previous ones in the literature and are checked by a numerical experiment. A detailed...

  • Nonparametric Evaluation of Dynamic Disease Risk: A Spatio-Temporal Kernel Approach. Zhijie Zhang; Dongmei Chen; Wenbao Liu; Jeffrey S. Racine; SengHuat Ong; Yue Chen; Genming Zhao; Qingwu Jiang // PLoS ONE;2011, Vol. 6 Issue 3, p1 

    Quantifying the distributions of disease risk in space and time jointly is a key element for understanding spatio-temporal phenomena while also having the potential to enhance our understanding of epidemiologic trajectories. However, most studies to date have neglected time dimension and focus...

  • A numerical scheme for stochastic PDEs with Gevrey regularity. Lord, Gabriel J.; Rougemont, Jacques // IMA Journal of Numerical Analysis;Oct2004, Vol. 24 Issue 4, p587 

    We consider strong approximations to parabolic stochastic PDEs. We assume the noise lies in a Gevrey space of analytic functions. This type of stochastic forcing includes the case of forcing in a finite number of Fourier modes. We show that with Gevrey noise our numerical scheme has solutions in...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics